Differential and Integral Equations

Higher regularity of solutions of free discontinuity problems

Luigi Ambrosio, Nicola Fusco, and Diego Pallara

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we continue the analysis, started in [6],[7], of the regularity of solutions of free discontinuity problems. We choose as a model problem the minimization of the Mumford-Shah functional. Assuming that in some region the optimal discontinuity set $\Gamma$ is the graph of a $C^{1,\rho}$ function, we look for conditions ensuring the higher regularity of $\Gamma$. Our results are optimal in the two dimensional case. As an application, we prove that in the case of the Mumford-Shah functional and in similar problems the Lavrentiev phenomenon does not occur.

Article information

Source
Differential Integral Equations, Volume 12, Number 4 (1999), 499-520.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367267005

Mathematical Reviews number (MathSciNet)
MR1697242

Zentralblatt MATH identifier
1007.49025

Subjects
Primary: 49N60: Regularity of solutions
Secondary: 35R35: Free boundary problems 49K20: Problems involving partial differential equations

Citation

Ambrosio, Luigi; Fusco, Nicola; Pallara, Diego. Higher regularity of solutions of free discontinuity problems. Differential Integral Equations 12 (1999), no. 4, 499--520. https://projecteuclid.org/euclid.die/1367267005


Export citation